Journal Article

A Geometric Characterization of Automatic Monoids

Pedro V. Silva and Benjamin Steinberg

in The Quarterly Journal of Mathematics

Volume 55, issue 3, pages 333-356
Published in print September 2004 | ISSN: 0033-5606
Published online September 2004 | e-ISSN: 1464-3847 | DOI: https://dx.doi.org/10.1093/qmath/hah006
A Geometric Characterization of Automatic Monoids

Show Summary Details

Preview

It is well known that automatic groups can be characterized using geometric properties of their Cayley graphs. Along the same line of thought, we provide a geometric characterization of automatic monoids. This involves working with a slightly strengthened definition of an automatic monoid which is still a proper generalization of the concept of an automatic group. The two definitions coincide in the case of right cancellative monoids for which a particularly simple characterization is obtained.

Journal Article.  0 words. 

Subjects: Pure Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content. subscribe or login to access all content.